Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update Lorainne, Elizabeth, et. al. Lorraine

Posted by shelliR on August 17, 2001, at 20:51:23

In reply to Re: Update Lorainne, Elizabeth, et. al. shelliR, posted by Lorraine on August 16, 2001, at 23:54:46

Update Lorainne, Elizabeth, et.al.
>
> I finished the Magic Daughter while I was away this weekend. I thought it was a great book. It did not overly dramatize the condition and I felt as though I understood how having alters or personalities operates. Mainly it seemed like such a job for her to just get her history down right in chronological order given all the memory gaps that she had. Her explanation of the effect the multiple personality disorder had on her--in terms of friends, relatives and so forth was distressing. Not an easy row < to hoe.

I'm glad you liked it. I cried and cried the first night her kids had integrated. I think she wrote really well about how soothing it was to integrate (no more voices) and how sad it was to lose her kids. And I also liked the fact that she was not either "poor me" or "aren't I just so interesting." It was a struggle, and DID is a struggle. I don't know how common it is for people to continuing working once they discover they had DID. This last time I was in the hospital I got to know a past university professor ?(she had a phd but I'm not sure where she was on the university ladder) who had gotten fired about four years ago--one of her alters (teenaged boy, about 19) did lots of stuff that she didn't know about which resulted in her termination. It was one of those enough shame in childhood things, but also shame in adult life. Luckily for me I have been spared all of that trauma, so I don't mean it lightly when I say I don't have DID, although other patients in the hospital often just think I'm in denial as did my last therapist.

> I would love to see your website with your work sometime. I am curious about it and I know how important it is to you. My email address is lbj90068@yahoo.com

okay, will send. If you push anything you the first page with an underline, you'll get another page. I thought everyone would just know that, but I got a call this week from someone who said she saw my four pictures. (And I have about 20 something).
>
> [re therapist attachment]but that thing that kids do "look at me"; Mommy listen to me.
> After reading the book, it seemed that she was just desperate to have someone she could trust listen to her story--the need to tell the story and have it validated was I'm sure an over-powering compulsion. Is this closer to the mark?

that's still not the hole I'm referring to, but it's okay; we can give up on this one--it's not so important to me that you understand exactly.
>
>
>
> > > >I was unable to work. I had planned to become a clinical psychologist, but wasn't together enough (I knew that, but even so got a masters), so this came out of going back to take a couple of art classes at my therapist's insistance at the time that I create some structure in my life. I now have absolutely no desire to be a therapist.
>
> The same therapist you are seeing now? Mine is pushing me to write. I do have one published poem and it is about her:-)
No, it was two therapists ago. So yours wants to read more about herself? < g >. Do you have an urge to write more? Where is your poem published, that's hard feat.
>
> .
> It is so hard to tell what is causing what during these drug trials, isn't it? Are these confounding, compounding or primary variables?
I am completely mixed up. My therapist was upset that I gave up on parnate and I have probably more disappointment waiting when my pdoc comes back on Monday. I am not scheduled to see him until Thursday, but I'm feeling pretty desparate, so I'm to call on Monday and see if anyone cancelled or he can fit me in. His coverage guy told me that he's switched people from parnte to nardil without any waiting period, but that it is probably safer to wait a week .
Someone on this board was taking both nardil and a small amount of parnate at the same time. That I've never heard of, but it was working for her.

I had a horrible session on Thurday with therapist and I've cancelled Monday with her so I could leave open all day in case the pdoc can see me. But honestly at this point, therapy just makes me feel worse because I can't work on issues when I feel so depressed and so scared. It's mainly letting people down on the job front. But I am feeling very stuck. Thursday was the first time, I really wanted her to be warmer toward me. I'm sure I was very frustrating because she wanted to work on ways of self-soothing when I feel that bad, and I just wanted to go home and back to bed. But even though my insurance pays, it won't pay if I don't show up and I have to cancel 24 hours in advance or pay $185 dollars (an hour and a half on Thursdays). So at least Monday is cancelled, and I won't go Thursday if I am still feeling bad on Wednesday. I'd had therapists that if I felt horrible I could just lie down there and feel safe for that time, but it wasn't going in that direction last Thursday. And I guess she's just doing her job of helping me be able to handle things by myself. (She said it waa my decision, that I could leave, but then I asked how she would feel if I left and felt like I had to call her later. She said, a bit annoyed, but not horribly angry. I was feeling too bad to handle even slight annoyance from her so I stayed. And I didn't need to call later; just drugged myself up and went to sleep.)

I don't know if I did the right thing with stopping parnate, but I do know that if I start out a drug with bad side effects, e.g., complete fatigue and nausea, and complete a whole trial, a month to six weeks, it never has turned out well--always been a waste of time. So that's what I based my decision on. I did a search of the whole archives and almost everyone who had a good experience with parnate had a lessening of depression very quicky. (Then sometimes they went through a murkier period like you are), but you still fit the success category because it will take at least two to four weeks to totally feel the effect. But that early blip of feeling good seems like "the" sign. Jah sounded like me--went through nausea and exhausion and kept trying and finally gave up at the end of six weeks. I didn't want to go through this possibly for another five weeks. I had promised myself last summer that if I didn't feel right about a drug, I would give up in a few days. This was after many long drug trials, the last of which was topomax and I was sleeping 18 hours a day, and my pdoc (last one) saying , go up, go up more.

I think it's time for me to switch from oxycontin to buprenorphine. Because 10mg of oxy is not enough now and 20 is too much and there is nothing inbetween. Also the fact that 10mg doesn't work for me anymore is a disappointment to say the least, although I wish I had started it with nardil, because it was always meant for me to take with an AD and I've gone on and off selegiline, prozac and parnate in the time I've been taking the oxycontin and done a long washout period after and again after prozac. I wonder if I would have not created a tolerence if I had stayed on one anti-depressant. I don't know my doctor's feelings about buprenorphine. I brought it up once and he dismissed it by saying the oxy was fine, but I need to go over that again. Also I am willing to try nardil with concerta, only then I'd have to give up the oxy--too much stimulation. If I come out of his office next week with a presciption for bup, then I'll be satisfied and that is what is getting me through this weekend. That and hydrocodone and klonopin.

>
>
> Just back today from North Carolina.
I was thinking you had been away for a vacation.

I was supposed to drive to my sister's today and my parents tonight, but I felt too awful. I'll try again tomorrow to just do one night with my parents. They're only 3 hours away, but I was too depressed, and then too drugged to drive.
Shelli


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shelliR thread:67742
URL: http://www.dr-bob.org/babble/20010814/msgs/75452.html